[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] Overdose of Insulin!!

In a message dated 11/22/2002 7:52:39 PM GMT Standard Time, 
email @ redacted writes:

> My husband has gone accidentally given Sasha 15 units of insulatard instead
> of 6.5 units!!!!  Anyone have any suggestions!!!   It wont be kicking in for
> four hours!  15 units is her morning dose and Terry gives that and I usually
> give the evening one.  I think we're in for a long night!!
Hi Jackie,

An extra meal, long-acting (i.e. plenty of protein and some fat) with a few 
more carbs than Sasha would normally have, if she'll eat one, might help as 
this will mimic to some extent the long-acting Insulatard action.  Something 
like a big cheese sandwich would probably do the trick. If you give a large 
amount of  simple sugar carb, it's likely that she'll go high and then hypo 
later on. I can't see any option but to carry out overnight BGs, but if Sasha 
will take a meal then you can probably get away with testing every couple of 
hours (do shifts with Terry).

By the way, Terry isn't the only one! :-)

Good luck,

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml